Click for new scientific resources and news about Corona[COVID-19]

Paper Information

Journal:   SHARIF: CIVIL ENINEERING   FALL 2006 , Volume 22 , Number 35; Page(s) 3 To 12.
 
Paper: 

Application Of Nonlinear Programming Methods To The Optimal Design Of Sewer Networks

 
 
Author(s):  Afshar M.H., Sotoudeh M.H.
 
* 
 
Abstract: 
The construction cost of municipal sewer networks, as any other infrastructure system, is very demanding. These costs can, however, be reduced through optimal design of these networks. A nonlinear programming technique is used in this paper for the optimal design of sewer networks with a predefined layout. The problem of a minimum cost sewer network design is originally a constrained optimization problem. The originally unconstrained optimization problem is first recast into an unconstrained optimization problem, via the use of a penalty function approach. The resulting unconstrained problem is then solved using an all-purpose nonlinear programming tool. Pipe slopes are considered as the decision variables of the problem, which are then used to choose the pipe diameters from a set of commercially available diameters. The efficiency of the proposed method is verified via an analytical example and two benchmark problems from the literature. The results show the ability of the method to produce designs comparable to the results of existing methods in the literature, with much fewer computational requirements.
 
Keyword(s): 
 
 
International related papers: 
 
Most related Highly related Moderately related Least related
 
References: 
  • Not Registered.
  •  
  •  
 
Citations: 
  • Not Registered.
 
+ Click to Cite.
APA: Copy

AFSHAR, M., & SOTOUDEH, M. (2006). APPLICATION OF NONLINEAR PROGRAMMING METHODS TO THE OPTIMAL DESIGN OF SEWER NETWORKS . SHARIF: CIVIL ENINEERING, 22(35), 3-12. https://www.sid.ir/en/journal/ViewPaper.aspx?id=61787



Vancouver: Copy

AFSHAR M.H., SOTOUDEH M.H.. APPLICATION OF NONLINEAR PROGRAMMING METHODS TO THE OPTIMAL DESIGN OF SEWER NETWORKS . SHARIF: CIVIL ENINEERING. 2006 [cited 2022January25];22(35):3-12. Available from: https://www.sid.ir/en/journal/ViewPaper.aspx?id=61787



IEEE: Copy

AFSHAR, M., SOTOUDEH, M., 2006. APPLICATION OF NONLINEAR PROGRAMMING METHODS TO THE OPTIMAL DESIGN OF SEWER NETWORKS . SHARIF: CIVIL ENINEERING, [online] 22(35), pp.3-12. Available: https://www.sid.ir/en/journal/ViewPaper.aspx?id=61787.



 
 
Persian Abstract Yearly Visit 62
 
 
Latest on Blog
Enter SID Blog